MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH
Catalog Number 5954113
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Seroma (2069)
Date of Event 05/20/2013
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, about 3 weeks post-implant of the bard/davol ventralight st mesh, patient was diagnosed with seroma which resolved with no treatment provided.The clinician has assessed the patient¿s postoperative course as being ¿possibly¿ related to the study device and the procedure.However, based on the information provided, no conclusion can be made.Seroma is a known inherent risk of hernia repair surgery.The instructions-for-use supplied with the device lists seroma as a possible complication.Review of manufacturing records confirms product was manufactured to specification.This mdr represents the ae of seroma.An additional mdr was submitted to represent an additional ae of hernia recurrence.Not returned - remains implanted.
 
Event or Problem Description
Reported per clinical trial (b)(6): on (b)(6) 2013: subject patient underwent a primary laparoscopic hernia repair and was implanted with a bard/davol ventralight st mesh.The hernia defect was 23 x 13 cm extending from old ostomy site to midline.The mesh was fixated using mechanical fixation (sorbafix) and sutures.Fascia closure was achieved; full skin closure was achieved using adhesive skin closure.The patient was discharged from the hospital on (b)(6) 2013.On (b)(6) 2013: subject patient was diagnosed with seromas at previous hernia sites during the 1st follow-up visit.On (b)(6) 2013: no issues noted during 2nd visit.No treatment given.Per the study clinician, the reported adverse event has been assessed as mild in severity, possibly related to the study device and possibly related to the index procedure.The outcome for this ae is reported as recovered/resolved.

Brand Name
VENTRALIGHT ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key14454420
Report Number1213643-2022-00247
Device Sequence Number14562006
Product Code FTL
UDI-Device Identifier00801741031595
UDI-Public(01)00801741031595
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source Other,Study,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2014
Device Catalogue Number5954113
Device Lot NumberHUWJ1592
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/28/2022
Initial Report FDA Received Date05/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/31/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age49 YR
Patient SexMale
Patient Weight119 KG